Alert archive / Utah / High Wind Watches in 2011
High Wind Watch 1, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this high wind watch at Feb 14, 2011, 3:08 PM MST. It took effect at Feb 16, 2011, 12:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 14, 2011, 3:08 PM MST (22:08 UTC)
- In effect from
- Feb 16, 2011, 12:00 PM MST
- Expired
- Feb 15, 2011, 3:13 PM MST
- In force
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
036 WWUS75 KSLC 142208 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 308 PM MST MON FEB 14 2011 ...STRONG SOUTHERLY WINDS POSSIBLE WEDNESDAY... .STRONG SOUTHERLY WINDS ARE FORECAST TO DEVELOP ACROSS THE WESTERN UTAH VALLEYS WEDNESDAY AHEAD OF AN APPROACHING COLD FRONT. UTZ003-005-015-016-150700- /O.NEW.KSLC.HW.A.0001.110216T1900Z-110217T0300Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER... SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD 308 PM MST MON FEB 14 2011 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * AFFECTED AREA: THE SALT LAKE AND TOOELE VALLEYS...GREAT SALT LAKE DESERT AND MOUNTAINS...WEST CENTRAL AND SOUTHWEST UTAH. THIS INCLUDES INTERSTATE 80...SALT LAKE CITY...TOOELE...DELTA... FILLMORE...BEAVER...CEDAR CITY...MILFORD. * WINDS: SOUTH 30 TO 40 MPH WITH GUSTS POTENTIALLY EXCEEDING 60 MPH. * TIMING: DEVELOPING WEDNESDAY AFTERNOON AND LASTING THROUGH THE EVENING. * IMPACTS: MOTORISTS DRIVING INTERSTATE 80 AND ROUTES 50...21...AND 56 WILL SEE STRONG CROSS WINDS MAKING FOR DIFFICULT DRIVING CONDITIONS ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST MAY CAUSE REDUCED VISIBILITIES. WIND SENSITIVE OPERATIONS WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
4 follow-up statements
752 WWUS75 KSLC 150450 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 950 PM MST MON FEB 14 2011 ...STRONG SOUTHERLY WINDS POSSIBLE WEDNESDAY... .STRONG SOUTHERLY WINDS ARE FORECAST TO DEVELOP ACROSS THE WESTERN UTAH VALLEYS WEDNESDAY AHEAD OF AN APPROACHING COLD FRONT. UTZ003-005-015-016-151400- /O.CON.KSLC.HW.A.0001.110216T1900Z-110217T0300Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER... SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD 950 PM MST MON FEB 14 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * AFFECTED AREA: THE SALT LAKE AND TOOELE VALLEYS...GREAT SALT LAKE DESERT AND MOUNTAINS...WEST CENTRAL AND SOUTHWEST UTAH. THIS INCLUDES SALT LAKE CITY...TOOELE... DELTA... FILLMORE... BEAVER...CEDAR CITY...MILFORD AS WELL AS I-80 BETWEEN SALT LAKE CITY AND WENDOVER. * WINDS: SOUTH 30 TO 40 MPH WITH GUSTS POTENTIALLY EXCEEDING 60 MPH. * TIMING: WINDS WILL INCREASE WEDNESDAY AFTERNOON AND LAST THROUGH THE EVENING. * IMPACTS: MOTORISTS DRIVING INTERSTATE 80 AND ROUTES 50...21 AND 56 WILL ENCOUNTER STRONG CROSS WINDS MAKING FOR DIFFICULT DRIVING CONDITIONS ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST MAY CAUSE REDUCED VISIBILITIES. WIND SENSITIVE OPERATIONS WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
570 WWUS75 KSLC 151100 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 400 AM MST TUE FEB 15 2011 ...STRONG SOUTHERLY WINDS POSSIBLE WEDNESDAY... .A STRONG AND STRENGTHENING COLD FRONT WILL SWEEP EAST ACROSS NEVADA WEDNESDAY. THIS FRONT WILL GENERATE VERY STRONG SOUTHERLY WINDS ACROSS THE WESTERN VALLEYS OF UTAH WEDNESDAY AFTERNOON... WITH STRONG WINDS CONTINUING UNTIL THE FRONTS PASSES WEDNESDAY NIGHT. UTZ003-005-015-016-151900- /O.CON.KSLC.HW.A.0001.110216T1900Z-110217T0300Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER... SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD 400 AM MST TUE FEB 15 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * AFFECTED AREA: THE SALT LAKE AND TOOELE VALLEYS...GREAT SALT LAKE DESERT AND MOUNTAINS...WEST CENTRAL AND SOUTHWEST UTAH. THIS INCLUDES SALT LAKE CITY...TOOELE...DELTA...FILLMORE... BEAVER...CEDAR CITY...MILFORD AS WELL AS I-80 BETWEEN SALT LAKE CITY AND WENDOVER. * WINDS: SOUTH 30 TO 40 MPH WITH GUSTS POTENTIALLY EXCEEDING 60 MPH. * TIMING: WINDS WILL INCREASE WEDNESDAY MORNING...THEN BECOME QUITE STRONG WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * IMPACTS: MOTORISTS DRIVING ALONG ALL EAST TO WEST ROADWAYS... INCLUDING MAJOR ROUTES LIKE INTERSTATE 80 AND ROUTE 50...WILL ENCOUNTER STRONG CROSS WINDS MAKING FOR DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST MAY CAUSE REDUCED VISIBILITIES. WIND SENSITIVE OPERATIONS WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
661 WWUS75 KSLC 151544 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 844 AM MST TUE FEB 15 2011 ...STRONG SOUTHERLY WINDS POSSIBLE WEDNESDAY... .A STRONG AND STRENGTHENING COLD FRONT WILL SWEEP EAST ACROSS NEVADA WEDNESDAY. THIS FRONT WILL GENERATE VERY STRONG SOUTHERLY WINDS ACROSS THE WESTERN VALLEYS OF UTAH WEDNESDAY AFTERNOON... WITH STRONG WINDS CONTINUING UNTIL THE FRONTS PASSES WEDNESDAY NIGHT. UTZ003-005-015-016-160000- /O.CON.KSLC.HW.A.0001.110216T1900Z-110217T0300Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER... SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD 844 AM MST TUE FEB 15 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * AFFECTED AREA: THE SALT LAKE AND TOOELE VALLEYS...GREAT SALT LAKE DESERT AND MOUNTAINS...WEST CENTRAL AND SOUTHWEST UTAH. THIS INCLUDES SALT LAKE CITY...TOOELE...DELTA...FILLMORE... BEAVER...CEDAR CITY...MILFORD AS WELL AS INTERSTATE 80 BETWEEN SALT LAKE CITY AND WENDOVER. * WINDS: SOUTH 30 TO 40 MPH WITH GUSTS POTENTIALLY EXCEEDING 60 MPH. * TIMING: WINDS WILL INCREASE WEDNESDAY MORNING...THEN BECOME QUITE STRONG WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * IMPACTS: MOTORISTS DRIVING ALONG ALL EAST TO WEST ROADWAYS... INCLUDING INTERSTATE 80 AND ROUTE 50... WILL ENCOUNTER STRONG CROSS WINDS MAKING FOR DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST MAY CAUSE REDUCED VISIBILITIES. WIND SENSITIVE OPERATIONS WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
935 WWUS75 KSLC 152213 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 313 PM MST TUE FEB 15 2011 ...STRONG SOUTHERLY WINDS EXPECTED TOMORROW... .A STRONG AND STRENGTHENING COLD FRONT WILL SWEEP EAST ACROSS NEVADA TOMORROW. THIS FRONT WILL GENERATE VERY STRONG SOUTHERLY WINDS ACROSS THE WESTERN VALLEYS OF UTAH TOMORROW AFTERNOON...WITH STRONG WINDS CONTINUING UNTIL THE FRONTS PASSES TOMORROW EVENING. UTZ003-005-015-016-160600- /O.UPG.KSLC.HW.A.0001.110216T1900Z-110217T0300Z/ /O.NEW.KSLC.HW.W.0003.110216T1900Z-110217T0300Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER... SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD 313 PM MST TUE FEB 15 2011 ...HIGH WIND WARNING IN EFFECT FROM NOON TO 8 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: THE SALT LAKE AND TOOELE VALLEYS...GREAT SALT LAKE DESERT AND MOUNTAINS...WEST CENTRAL AND SOUTHWEST UTAH. THIS INCLUDES SALT LAKE CITY...TOOELE...DELTA...FILLMORE... BEAVER...CEDAR CITY...MILFORD AS WELL AS INTERSTATE 80 BETWEEN SALT LAKE CITY AND WENDOVER. * WINDS: SOUTH 30 TO 40 MPH WITH GUSTS EXCEEDING 60 MPH. * TIMING: WINDS WILL INCREASE TOMORROW MORNING...THEN BECOME QUITE STRONG TOMORROW AFTERNOON INTO TOMORROW EVENING. * IMPACTS: MOTORISTS DRIVING ALONG ALL EAST TO WEST ROADWAYS... INCLUDING INTERSTATE 80 AND ROUTE 50...WILL ENCOUNTER STRONG CROSS WINDS MAKING FOR DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE GREATEST IMPACT WILL LIKELY BE ACROSS TOOELE COUNTY. BLOWING DUST WILL LIKELY CAUSE REDUCED VISIBILITIES. WIND SENSITIVE OPERATIONS WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS. && $$ UTZ001-002-004-006-013-014-019>021-160600- /O.NEW.KSLC.WI.Y.0008.110216T1900Z-110217T0300Z/ CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SOUTHERN WASATCH FRONT-WASATCH MOUNTAIN VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...LOGAN...SMITHFIELD...BRIGHAM CITY... OGDEN...BOUNTIFUL...LEHI...PROVO...NEPHI...HUNTSVILLE... PARK CITY...HEBER CITY...GREEN RIVER...HANKSVILLE...MANTI... RICHFIELD...ST GEORGE...KANAB...ESCALANTE...BULLFROG 313 PM MST TUE FEB 15 2011 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM MST WEDNESDAY. * AFFECTED AREA: THE CACHE VALLEY...NORTHERN AND SOUTHERN WASATCH FRONT...WASATCH MOUNTAIN VALLEYS...SANPETE AND SEVIER VALLEYS...SAN RAFAEL SWELL...UTAHS DIXIE...SOUTH CENTRAL UTAH AND GLEN CANYON RECREATION AREA. THIS ADVISORY INCLUDES PORTIONS OF INTERSTATES 15...80 AND 70...ALONG WITH LAKE POWELL. * WINDS: SOUTH 20 TO 30 MPH WITH GUSTS EXCEEDING 45 MPH. * TIMING: WINDS WILL INCREASE TOMORROW MORNING...THEN BECOME QUITE GUSTY TOMORROW AFTERNOON INTO TOMORROW EVENING. * IMPACTS: MOTORISTS DRIVING ALONG ALL EAST TO WEST ROADWAYS... INCLUDING INTERSTATES 70 AND 80...WILL ENCOUNTER STRONG CROSS WINDS MAKING FOR DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. WIND SENSITIVE OPERATIONS MAY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES. THESE WINDS WILL CREATE VERY CHOPPY WATER AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Feb 14, 8:29 AM MST, 6 hours 39 minutes earlier.
Area forecast discussion, Feb 14, 8:29 AM MST, 6 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 829 AM MST MON FEB 14 2011 .SYNOPSIS...A MILD SOUTHWESTERLY FLOW ALOFT WILL PERSIST THROUGH THE FIRST PART OF THE WEEK. A COLD PACIFIC TROUGH CURRENTLY OVER THE GULF OF ALASKA WILL MOVE EAST AND SETTLE INTO THE GREAT BASIN BY THURSDAY...AND REMAIN THROUGH THE COMING WEEKEND. && .DISCUSSION...WATER VAPOR LOOP SHOWS A DISTURBANCE MOVING INTO NORTHERN CALIFORNIA...IN ADVANCE OF A TROUGH ALIGNED ALONG 140W. ACARS 400-250MB WIND OBSERVATIONS PLACES 75-105KT CYCLONICALLY CURVED JET INTO CENTRAL CALIFORNIA AND THE PACIFIC NORTHWEST. 12Z 700MB ANALYSIS PLACES A RIDGE TO THE EAST AND A CYCLONE OFF THE BRITISH COLUMBIA COAST. WARMING WAS OCCURRING LOCALLY WITH 0C AT KSLC WITH +3C UPSTREAM AT KVEF. 12Z KSLC RAOB SHOWS LITTLE THERMAL CHANGE DURING THE PAST 24 HOURS. THE PROFILE WAS QUITE DRY WITH INCREASING SOUTHERLY FLOW NOTED WITHIN THE LOWER LEVELS. GOES SOUNDER/RUC AND GPS PRECIPITABLE WATER SENSORS INDICATE VALUES ARE NEAR A TENTH OF AN INCH. MADE A FEW TWEAKS TO CLOUDS AND TEMPERATURES TODAY. CLOUDS ON THE INCREASE THROUGHOUT THE DAY AS THE DISTURBANCE MOVES TOWARD THE NORTHERN ROCKIES. THIS WILL LIKELY COST A FEW DEGREES ACROSS NORTHERN UTAH WITH INCREASE IN CLOUDS AND SLIGHT 700MB COOLING. SOUTHERLY WINDS SHOULD REMAIN BELOW ADVISORY CRITERIA ACROSS WEST CENTRAL UTAH AS THE PRESSURE GRADIENT LOOSENS. NO OTHER CHANGES ANTICIPATED. PREVIOUS DISCUSSION FOLLOWS... THE COLD CORE UPPER TROUGH CURRENTLY CENTERED OVER THE GULF OF ALASKA ALONG 140W WILL MOVE SLOWLY EAST TOWARDS THE WEST COAST THE NEXT COUPLE OF DAYS. A SERIES OF WEAK SHORTWAVES EJECTING NE OUT AHEAD OF THE MAIN TROUGH WILL FOCUS PRIMARILY ON THE PACIFIC NW/NRN ROCKIES...WITH SOME CLOUDS SPILLING INTO NRN/WRN UTAH TODAY AND TUESDAY. ABSENT PRECIP AND EXTENSIVE OPAQUE CLOUD COVER...TEMPS SHOULD REMAIN ABOVE TO MUCH ABOVE NORMAL STATEWIDE THROUGH TUESDAY. THE CORE OF THE ERN PACIFIC TROUGH WILL REACH THE WEST COAST WEDNESDAY...THEN CONTINUE EAST INTO THE GREAT BASIN WEDNESDAY NIGHT/THURSDAY. LOWERING HEIGHTS AHEAD OF THE TROUGH WILL SIGNAL THE FIRST DECENT THREAT FOR SHOWERY PRECIP ACROSS THE FAR NRN/WRN UTAH ZONES LATE WEDNESDAY AFTERNOON/EARLY EVENING. THE ASSOCIATED SURFACE COLD FRONT SHOULD REACH THE FAR NW CORNER OF THE STATE LATE IN THE DAY...WITH ONLY WEAK CONVECTION FORMING ALONG THIS BOUNDARY AS THE MID-LEVEL COLD POOL STILL LAGS BACK IN NEVADA. CONVECTION WILL STRENGTHEN DURING THE OVERNIGHT HOURS AS THE LOW- LEVEL THERMAL BOUNDARY TIGHTENS AND THE MID-LEVEL COLD POOL ARRIVES WITH THE FIRST SUBSTANTIAL SHORTWAVE EJECTING OUT OF THE MAIN UPPER TROUGH. CONVECTION WILL CONTINUE INTO EARLY THURSDAY...THEN LIKELY BREAKING OFF FOR A BRIEF PERIOD AS DYNAMIC SUBSIDENCE TAKES HOLD. COLD AIR INSTABILITY WILL LIKELY LEAD TO CONVECTIVE PRECIP FORMING AGAIN THURSDAY AFTERNOON...WITH SOME ENHANCEMENT ALONG THE WINDWARD SLOPES OF THE NRN/CNTRL MOUNTAINS. A GENERAL NEGATIVE HEIGHT ANOMALY WILL REMAIN OVER THE WRN CONUS THROUGH THE COMING WEEKEND. PLENTY OF RESIDUAL MOISTURE ALONG WITH ADEQUATE COLD AIR ALOFT COULD RESULT IN WEAK CONVECTION DURING THE AFTERNOON HOURS FRIDAY. FOR THE WEEKEND BOTH THE GFS AND ECMWF SHOW A FAIRLY ACTIVE DISTURBANCE WORKING EAST THROUGH THE SRN GREAT BASIN/DESERT SW LATE SATURDAY/SUNDAY. THIS FEATURE WILL FOCUS THE BEST MOISTURE AND DYNAMIC LIFT ON THE SRN HALF OF UTAH. NRN UTAH WILL STILL BE COOL AND MOIST...BUT WILL HAVE LITTLE IN THE WAY OF DYNAMIC SUPPORT FOR ORGANIZED PRECIP THIS WEEKEND. THE PATTERN LOOKS TO RELOAD EARLY NEXT WEEK AS A RATHER COLD AND WELL ORGANIZED UPPER LOW IS PROGGED BY THE MEDIUM RANGE GUIDANCE TO SETTLE INTO THE PACIFIC NW/NRN ROCKIES/NRN GREAT BASIN. THE CURRENT GUIDANCE WOULD INDICATE A PROLONGED PRECIP EVENT FOR THE NRN HALF OF UTAH EARLY NEXT WEEK...THOUGH IF THIS UPPER LOW PULLS BACK OVER THE ERN PACIFIC...THEN THREAT OF PRECIP WILL REMAIN WEST AND NORTH OF THE STATE. && .AVIATION...WINDS AT KSLC ARE EXPECTED TO REMAIN SOUTHERLY THROUGH THE DAY TODAY. SPEEDS WILL TREND TO INCREASE THIS MORNING WITH GUSTS INTO THE 20-25KT RANGE LIKELY AFTER 18Z. A 40 PERCENT CHANCE EXISTS THAT WINDS WILL TOUCH ON AIRPORT WEATHER WARNING CRITERIA OF GREATER THAN 26KT IN THE 18Z-00Z TIMEFRAME. OUTSIDE OF THE WINDS OPERATIONAL WEATHER CONCERNS ARE EXPECTED TO BE MINIMAL AT THE TERMINAL. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...ROGOWSKI/CONGER AVIATION...MERRILL FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Feb 14, 6:10 AM MST, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 610 AM MST MON FEB 14 2011 UTZ001>016-019>021-517-518-WYZ021-151400- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 610 AM MST MON FEB 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A MILD SOUTHWEST FLOW ALOFT WILL MAINTAIN UNSEASONABLY WARM TEMPERATURES ACROSS MUCH OF THE AREA THROUGH TONIGHT. THE LONE EXCEPTION WILL REMAIN THE UINTA BASIN WHERE COLD AIR WILL REMAIN TRAPPED AT THE SURFACE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE MILD SOUTHWESTERLY FLOW ALOFT WILL CONTINUE THROUGH TUESDAY NIGHT. TEMPERATURES WILL REMAIN QUITE WARM FOR MID-FEBRUARY HEADING INTO WEDNESDAY. THE UINTA BASIN...WHERE TEMPERATURES HAVE BEEN ON THE COLD SIDE...WILL ALSO SEE TEMPERATURES TREND UPWARD HEADING INTO MIDWEEK. A STRONG COLD FRONT WILL SWEEP ACROSS NEVADA WEDNESDAY...THEN CONTINUE EAST ACROSS UTAH WEDNESDAY NIGHT THROUGH EARLY THURSDAY. STRONG SOUTHERLY WINDS AHEAD OF THE FRONT WILL BRING ONE FINAL DAY OF WARM TEMPERATURES...FOLLOWED BY READINGS DROPPING OFF 15 TO 20 DEGREES ON AVERAGE FOR THURSDAY. SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP ALONG THE COLD FRONT WEDNESDAY NIGHT. INTENSE PRECIPITATION WILL EXIST ALONG AND FOR SEVERAL HOURS BEHIND THE FRONT ACROSS NORTHERN AND CENTRAL UTAH. SEVERAL INCHES OF SNOW WILL FALL IN THE MOUNTAINS THROUGH EARLY THURSDAY. ADJACENT VALLEY AREAS WILL INITIALLY RECEIVE RAIN...FOLLOWED BY A QUICK TRANSITION TO SNOW. ACCUMULATING SNOWS ARE ANTICIPATED...THOUGH AMOUNTS WILL GENERALLY REMAIN BELOW 4 INCHES. COLD AND UNSTABLE AIR TRAILING THE FRONT WILL RESULT IN SNOW SHOWERS RETURNING THURSDAY AFTERNOON THROUGH EARLY EVENING. ADDITIONAL SHOWERS ARE POSSIBLE ON FRIDAY...THOUGH THE AREAL COVERAGE WILL BE SIGNIFICANTLY LESS THAN THURSDAYS ACTIVITY. SOUTHERN UTAH COULD FINALLY SEE SIGNIFICANT PRECIPITATION THIS WEEKEND. A STORM SYSTEM MOVING EAST ACROSS THE SOUTHERN GREAT BASIN AND DESERT SOUTHWEST WILL LEAD TO WIDESPREAD PRECIPITATION ACROSS THE SOUTHERN HALF OF THE STATE. AREAS OF HEAVY SNOW ARE POSSIBLE ALONG THE SOUTHERN MOUNTAINS. RAIN IS POSSIBLE NEAR THE ARIZONA BORDER...OTHERWISE MOST VALLEY LOCATIONS WILL RECEIVE SNOW...MAINLY DURING THE LATTER HALF OF THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 3:09 PM MST | Winter Storm Watch | SLC | 24 hr |
Nearby
High Wind Watches in Utah, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.